This morning I got up the nerve to up my dose of Symlin to 45. I have been taking it for quite some time but have had terrible nausea. Because of that I started off at 15 and tried sticking with that until the nausea was completely gone before bumping it up to 30.
From looking at all of the people I know taking Symlin, I seem to be on the very sensitive side. Most have been able to adjust rather quickly and I am worried why it is taking me so long.
After many weeks I bumped up my afternoon and evening doses to 30 and finally went to 45 when I was nausea free. My morning dose stayed at 15 for a while and when I moved 30, I had a very rough time. The nausea was awful and almost unbearable but I pushed through it and stuck with it until the nausea was gone.
That was some time last week. I wanted to move to the 45 mark but was very scared after how horrible the jump from 15 to 30 was. I didn’t know if I could handle it.
So this morning I decided to try it. I clicked my pen to 45 and pulled back the plunger. As soon as I stuck it in my gut and pressed down, I was sure I would get nauseous.
Sure enough, I got terribly ill.
I went into the bathroom and started dry heaving. My stomach was cramping up on me and finally all the heaving caused me to start actually throwing up. It was worse then before because I could not stop myself. Over and over my body clenched up and heaved. Throwing up is not usually a big deal for me so this was weird. At one point I thought I would have to go to a hospital to stop my body from continuing to vomit.
When it stopped I sat on the floor and tried to catch my breath. I wanted more than anything to lie down and rest for a while but a tug on the door handle told me someone was waiting to use the facilities so I figured I would get up and head back to my desk.
I feel better now or I should say, the way I usually do after taking Symlin. Not sick to my stomach but it feels like I have heart burn or something stuck in my esophagus. It’s a weird feeling but not nausea.
I sometimes wonder if it’s worth it. My blood sugars are pretty darn good with the Symlin but is it worth the few hours of awful nausea? I am not sure.
I would love your opinion because I am on the verge of just giving up on it.